MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA RADIFOCUS GLIDEWIRE ADVANTAGE; WIRE, GUIDE, CATHETER

TERUMO CORPORATION, ASHITAKA RADIFOCUS GLIDEWIRE ADVANTAGE; WIRE, GUIDE, CATHETER
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient identifier - requested, not provided.Age & date of birth - requested, not provided.Patient sex - requested, not provided.Weight - requested, not provided.Ethnicity - requested, not provided.Race - requested, not provided.Implanted date: device was not implanted.Explanted date: device was not explanted.Occupation- materials manager.The actual device has not been returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.A review of the device history record and the shipping inspection record of the involved product code/lot# combination was conducted with no findings.Terumo medical products (tmp) (importer) registration no.(b)(4) is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.(b)(4).
 
Event or Problem Description
The user facility reported that radifocus glidewire advantage was used during the right iliac total occlusion with right common femoral access procedure.When the wire was being removed from the aorta through the sheath in common femoral, the wire had resistance through the concentric calcified lesion.As a result, the hydrophilic coating peeled back off the glidewire portion as wire was being removed from body.The coating did remain attached to the wire and no coating was left in the body; all was removed.The patient's condition was stable, and the procedure outcome was successful.There was no patient injury, medical/surgical intervention required.
 
Additional Manufacturer Narrative
The actual sample was received for evaluation.Visual inspection revealed that the urethane outer layer had been flared toward the distal end.The length of flared urethane outer layer was approximately 201mm.The distal end of the guidewire was located at approximately 131mm from the distal end of the flared urethane outer layer.Therefore, the urethane outer layer of approximately 70mm was overlapped.The length of urethane outer layer of the actual sample was approximately 271mm.Since the length of normal product is approximately 250mm, it was found that the urethane outer layer of the actual sample had been elongated by approximately 21mm.The length of flared urethane outer layer: approximately 201mm.The length of overlapped urethane outer layer: approximately 70mm.Total (length of the urethane outer layer of the actual sample): approximately 271mm (length of the normal product: approximately 250mm).The wire had been exposed over approximately 180mm.The outer layer of ptfe had been peeled off from the distal end of the guidewire to approximately 330-357mm.Magnifying and electron microscopic inspections of the actual sample did not find any anomaly including a scratch on the flared inner surface of the urethane outer layer.Magnifying inspection of the actual sample found that the outer layer of ptfe had been peeled off toward the distal end.The outer diameter of the actual sample other than the damaged section was measured and confirmed to meet the specifications.Based on the actual sample condition, it was likely that when operating in the removal direction, it came into contact with some object and was caught, causing the urethane outer layer to flare.Therefore, reproductive testing was performed on the assumption that the starting point of catching (e.G.Damage due to abrasion) might have occurred when the actual sample was operated in the removal direction.The urethane outer layer was flared toward the distal end.The wire was exposed due to the flare of urethane outer layer.These states were inferred to be similar to the state of the actual sample though, the actual sample had a larger flare.It was likely that the flared state of the urethane outer layer was affected by the involved device, the state of the lesion, and the operation method.Ifu states: if any resistance is felt or if the tip's behavior and/or location seems improper, stop manipulating the glidewire advantage and/or the catheter and determine the cause by fluoroscopy.Continuing to manipulate or rotate the glidewire advantage or failure to exercise proper caution may result in bending, kinking, separation of the guide wire's tip, damage to the catheter, or damage to the vessel.Based on the provided information and investigation results, there is no definitive evidence that this event was related to a device defect or malfunction.It was likely that when the actual sample came into contact with some hard object, the urethane outer layer and the ptfe outer layer were damaged due to abrasion.From the reproductive test result, it was suggested that the urethane outer layer may be flared toward the distal end when the involved product is operated in the removal direction while the product is damaged by abrasion.However, the exact cause of the reported event cannot be definitively determined based on the available information.

Brand Name
RADIFOCUS GLIDEWIRE ADVANTAGE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, 418
JA  418
MDR Report Key11594854
Report Number9681834-2021-00053
Device Sequence Number3449536
Product Code DQX
UDI-Device Identifier04987350703644
UDI-Public04987350703644
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K063372
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/31/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2022
Device Model NumberN/A
Device Catalogue NumberGA3502
Device Lot Number201124
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/15/2021
Initial Date Received by Manufacturer 03/17/2021
Supplement Date Received by Manufacturer04/15/2021
Initial Report FDA Received Date03/31/2021
Supplement Report FDA Received Date04/30/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1